Alert archive / Idaho / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 13, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Apr 30, 2020, 3:12 PM MDT for 6 counties in Idaho. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2020, 3:12 PM MDT (21:12 UTC)
- Expired
- Apr 30, 2020, 4:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boise County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 103 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:15 PM MDT | TSTM WND GST 63 | 8 Se Mountain Home, ID | MESONET STATION 2996 D3 - HAMMETT HILL. |
| Apr 30, 3:30 PM MDT | TSTM WND DMG | 1 N Pine, ID | LARGE PONDEROSA PINE SMASHED A CAMPER NEAR PINE. NO INJURIES. |
| Apr 30, 3:44 PM MDT | NON-TSTM WND GST 58 | 10 Ssw Hill City, ID | MESONET STATION DEHI1 DEER HAVEN. |
| Apr 30, 4:00 PM MDT | TSTM WND GST 57 | 3 Sw Fairfield, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WUUS55 KBOI 302112
SVRBOI
IDC015-025-039-047-073-083-302200-
/O.NEW.KBOI.SV.W.0013.200430T2112Z-200430T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
312 PM MDT Thu Apr 30 2020
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
Southern Boise County in southwestern Idaho...
Northwestern Twin Falls County in south central Idaho...
Elmore County in southwestern Idaho...
East central Owyhee County in southwestern Idaho...
Camas County in southwestern Idaho...
Western Gooding County in south central Idaho...
* Until 400 PM MDT..
* At 312 PM MDT, severe thunderstorms were located along a line
extending from near Trinity Lakes to near Hot Spring, moving east
at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Pine, Anderson Dam, Rocky Bar and Featherville around 320 PM MDT.
Gunsight Peak, Baumgartner Campground and Hill City around 330 PM
MDT.
Glenns Ferry, Corral, Deadman Flat and Twentymile Butte around 340
PM MDT.
Fairfield, Big Peak, Paradise Peak and Dollarhide Summit around
350 PM MDT.
Bliss, White Arrow Hot Spring and Davis Mountain around 400 PM
MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
If on or near Lucky Peak or Anderson Ranch Reservoir or the Snake
River, get away from the water and move indoors or inside a vehicle.
Remember, lightning can strike out to 15 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4260 11497 4268 11589 4372 11582 4375 11468
4373 11467 4369 11469 4366 11466 4361 11469
4359 11467
TIME...MOT...LOC 2112Z 263DEG 50KT 4363 11549 4277 11574
HAIL...1.00IN
WIND...60MPH
$$
KAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:52 PM MDT, 20 minutes earlier.
Area forecast discussion, Apr 30, 2:52 PM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Boise ID 252 PM MDT Thu Apr 30 2020 .SHORT TERM...Tonight through Saturday night...At 2 PM MDT thunderstorms have consolidated into a line from Hells Canyon to Jordan Valley/OR to McDermitt/NV. Individual storms were moving northeast along the line (defining the cold front) that was moving east. As the front moves east strong thunderstorms will continue to develop along it. These storms will contain frequent lightning, hail, heavy rain, and wind gusts to 60 mph. Storms will be most numerous in southwest Idaho until around 5 PM MDT, and in south- central Idaho from 4 PM to 6 PM MDT. The front will move east of our CWA early this evening and thunderstorms will end, followed by gradual clearing through the night. Patchy fog toward morning in the valleys then mostly sunny and cooler Friday, except mostly cloudy in southern Owyhee and Twin Falls Counties. Mostly clear Friday night, then increasing clouds and warmer Saturday as the next Pacific trough approaches. That trough will bring showers and a chance of thunderstorms to northern areas late Saturday and especially Saturday night. .LONG TERM...Sunday through Thursday...Models in decent agreement about the extended forecast. Cooler and breezy conditions expected on Sunday. Scattered showers and thunderstorms will develop on Sunday in the post-frontal and unstable airmass. A secondary upper trough will move through on Sunday night and bring a chance of showers, but significant differences remain between the models. On Monday, the central Idaho mountains will see scattered showers and thunderstorms. Temperatures will remain a few degrees below normal on Monday. On Tuesday, high pressure aloft will build over the area, resulting in temperatures warming to around 5 degrees above normal and drying conditions. Models start to diverge on Wednesday, with some models developing a trough over the Intermountain West while others build a ridge overhead. However, most of the ensemble members trend towards the ridge solution so a warming and drying trend is in the forecast for Wednesday and Thursday. && .AVIATION...Showers and thunderstorms will continue to impact the terminals this afternoon and taper off this evening. Generally clear conditions overnight. Periods of MVFR in stronger thunderstorms along with hail and heavy rain this afternoon. Surface winds: generally northwest 10-20 kt with gusts 20-30 kt, except gusts to 40-55 kt possible near thunderstorms. Winds decreasing this evening. Winds aloft at 10k ft MSL west to southwest 25-40 kt. Weekend Outlook...Showers and thunderstorms at times through the weekend. Breezy northwest winds along with a threat of gusty outflow winds from thunderstorms. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....ST AVIATION.....ST
In the hours before
Local storm report, Apr 30, 3:00 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
300 PM MDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 3 S BOISE 43.57N 116.21W
04/30/2020 M62 MPH ADA ID MESONET
MESONET STATION TT380 PRAWS 13.
0235 PM TSTM WND GST 4 SSW BOISE 43.57N 116.23W
04/30/2020 M61 MPH ADA ID ASOS
ASOS STATION KBOI BOISE.
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:08 PM MDT | Special Weather Statement | BOI | Jerome | 52 min |
| Apr 29, 6:50 PM MDT | Special Weather Statement | BOI | 55 min | |
| Apr 29, 8:21 PM MDT | Special Weather Statement | BOI | 39 min | |
| Apr 29, 8:29 PM MDT | Special Weather Statement | BOI | Adams | 61 min |
| Apr 29, 8:53 PM MDT | Special Weather Statement | BOI | 52 min | |
| Apr 29, 9:04 PM MDT | Special Weather Statement | BOI | 56 min | |
| Apr 30, 1:39 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 51 min |
| Apr 30, 2:13 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Elmore, Owyhee | 47 min |
| Apr 30, 2:28 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Canyon, Elmore, Gem | 47 min |
| Apr 30, 2:33 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore, Owyhee | 42 min |
| Apr 30, 2:48 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore | 42 min |
| Apr 30, 3:56 PM MDT | Special Weather Statement | BOI | Camas, Gooding, Jerome | 49 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.